Alert archive / New Mexico / Flash Flood Warnings in 2004
Flash Flood Warning 18, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 24, 2004, 8:59 PM MDT for Chaves County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2004, 8:59 PM MDT (02:59 UTC)
- Expired
- Jul 24, 2004, 11:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Chaves County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 3.0 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 2367 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 250302 FFWABQ NMC005-250500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 859 PM MDT SAT JUL 24 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWEST CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 1100 PM MDT * AT 856 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN OVER NORTHWEST CHAVES COUNTY...OR 15 TO 25 MILES NORTHWEST OF ROSWELL. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. * LAW ENFORCEMENT WAS REPORTING WATER COVERING HIGHWAY 285 NORTHWEST OF ROSWELL. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3331 10485 3356 10441 3394 10440 3394 10484 $$
1 follow-up statement
000 WGUS75 KABQ 250501 FFSABQ NMC005-250515- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1101 PM MDT SAT JUL 24 2004 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHWEST CHAVES COUNTY IN NEW MEXICO... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS SUBSIDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING WILL CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. AN ARROYO AND SMALL STREAM FLOOD ADVISORY WILL BE ISSUED SHORTLY. $$ CHJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:00 PM MDT, 5 hours 59 minutes earlier.
Area forecast discussion, Jul 24, 3:00 PM MDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SAT JUL 24 2004 .DISCUSSION...WEAK H5 CIRCULATION CONTINUES TO OUR WEST WITH COUPLE OF THERMAL TROFS NOTED IN H5 ANALYSIS THIS MORNING LOCATED OVER UT AND NERN AZ. SURFACE HIGH PRESSURE CONTINUING TO BUILD SOUTHWARD AS WELL. RUC/MESOETA PICK UP ON SPEED MAX FAR NE THIS AFTERNOON. WITH AREA OF PCPN MOVING OVER NERN NM DECIDED TO ADD QUAY COUNTY TO WATCH. THE LOW LEVEL EASTERLIES FINALLY START TO LOSE THEIR GRIP ON THE STATE LATER MONDAY...WITH A DECENT SURFACE LEE TROUGH SETTING UP TUESDAY. NORTHWEST WINDS ALOFT TO PERSIST THROUGH MIDDLE OF NEXT WEEK...AND EXPECT SOME DRYING AT THE MIDDLE AND UPPER LEVELS SHOULD OCCUR DURING THIS TIME. THE AREA OF LOW PRESSURE ALOFT OVER THE NORTHERN AND CENTRAL ROCKIES DEEPENS WITH TIME BACK INTO THE GREAT BASIN AND A RESULTING SHORTWAVE RIDGE DEVELOPS OVER NM BY NEXT THURSDAY. MEANWHILE...A FRONT DROPS INTO NE NM. LATE NEXT WEEK GFS RETURNS TO A PATTERN TYPICAL OF LATE JULY/EARLY AUGUST. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 058/086 060/087 061 48332 GALLUP.................... 051/084 050/086 054 48433 GRANTS.................... 053/081 052/084 055 48533 GLENWOOD.................. 059/086 059/089 060 48533 CHAMA..................... 042/071 042/073 045 48433 LOS ALAMOS................ 050/072 049/078 052 48533 RED RIVER................. 041/067 041/074 037 48543 TAOS...................... 048/074 046/079 047 48533 SANTA FE.................. 051/074 051/080 054 48533 SANTA FE AIRPORT.......... 053/076 053/080 056 48533 ESPANOLA.................. 054/078 053/083 056 48533 ALBUQUERQUE HEIGHTS....... 062/083 062/086 066 48533 ALBUQUERQUE VALLEY........ 059/084 060/087 065 48533 ALBUQUERQUE FOOTHILLS..... 061/081 060/085 064 48533 ALBUQUERQUE WEST MESA..... 062/084 062/087 065 48533 SOCORRO................... 059/084 058/088 063 48633 SANDIA PARK/CEDAR CREST... 053/071 053/076 058 48633 MORIARTY/ESTANCIA......... 050/075 049/081 054 48633 CARRIZOZO................. 055/076 054/081 058 48633 RUIDOSO................... 050/072 050/073 054 48633 RATON..................... 051/070 048/080 051 48543 LAS VEGAS................. 051/070 047/078 053 48543 ROY....................... 051/067 053/079 056 48433 CLAYTON................... 054/068 055/081 060 48433 SANTA ROSA................ 058/074 057/085 061 48533 TUCUMCARI................. 059/073 057/085 064 48433 FORT SUMNER............... 059/077 057/086 062 48533 CLOVIS.................... 059/077 057/085 063 48533 PORTALES.................. 059/077 057/085 063 48633 ROSWELL................... 064/077 060/085 066 48633 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR FLASH FLOODING NMZ011-012-013-016>020-021-026 TONIGHT. &&
Hazardous weather outlook, Jul 24, 11:20 AM MDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1120 AM MDT SAT JUL 24 2004 NMZ001>021-026-251200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 1120 AM MDT SAT JUL 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY A FLOOD WATCH FOR FLASH FLOODING REMAINS IN EFFECT FOR EAST CENTRAL AND SOUTHEAST PORTIONS OF THE FORECAST AREA THROUGH TONIGHT. THIS INCLUDES CHAVES...CURRY...DE BACA...GUADALUPE...LINCOLN...ROOSEVELT...QUAY AND TORRANCE COUNTIES. A PERSISTENT...AND VERY MOIST...LOW LEVEL EASTERLY WIND FLOW WILL CONTINUE TO GENERATE ADDITIONAL SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT ACROSS PORTIONS OF CENTRAL...EAST CENTRAL AND SOUTHEAST NEW MEXICO. ADDITIONAL HEAVY TO TORRENTIAL DOWNPOURS ARE POSSIBLE OVER AREAS WHERE HEAVY RAINS HAVE FALLEN IN THE PREVIOUS COUPLE OF DAYS. LOCALIZED ADDITIONAL RAINFALL UP TO 2 INCHES OR EVEN MORE IS LIKELY WITH SLOW MOVING...INTENSE OR REPETITIVE THUNDERSTORMS. HOWEVER...LOCALLY HEAVY RAINS ARE POSSIBLE OVER MUCH OF THE REMAINDER OF NORTHERN AND CENTRAL NEW MEXICO THIS AFTERNOON AND EVENING...AS STORMS WHICH DEVELOP WILL MOVE SLOWLY. THUNDERSTORMS MAY ALSO PRODUCE SMALL HAIL AND GUSTY WINDS AS WELL AS OCCASIONAL CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING ACROSS ROUGHLY THE NORTHEAST QUARTER OF NEW MEXICO. OTHERWISE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH MUCH OF THE PERIOD ACROSS NORTHERN AND CENTRAL PORTIONS OF NEW MEXICO...MAINLY IN THE AFTERNOON INTO THE NIGHTTIME HOURS. SOME OF THESE STORMS WILL STILL HAVE THE ABILITY TO PRODUCE LOCALIZED FLOODING RAINS...ESPECIALLY SUNDAY AND MONDAY. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY IN NEW MEXICO. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS NORTHEAST NEW MEXICO SUNDAY AFTERNOON AND EVENING. 99
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:50 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 55 min |
| Jul 24, 8:38 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 52 min |
Nearby
Flash Flood Warnings in New Mexico, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.